Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 7, 2002, 9:55 PM MDT for Natrona County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2002, 9:55 PM MDT (03:55 UTC)
- Expired
- Jul 7, 2002, 10:20 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3371 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS55 KRIW 080355 SVRRIW WYC025-080420- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 951 PM MDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 1020 PM MDT * AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF BAR NUNN...OR ABOUT 16 MILES NORTH OF CASPER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 14 MILES NORTHEAST OF MILLS AROUND 1005 PM MDT 14 MILES NORTHEAST OF CASPER AROUND 1010 PM MDT 10 MILES NORTH OF EVANSVILLE AROUND 1015 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS. WINDS UP TO 60 MILES AN HOUR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4328 10657 4262 10674 4263 10610 4309 10608 CUNNINGHAM WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:33 PM MDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 7, 2:33 PM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED DAY AND DATE NATIONAL WEATHER SERVICE RIVERTON WY 233 PM MDT SUN JUL 7 2002 TAIL END OF IDAHO/WESTERN MONTANA SHORTWAVE RIDING IN ON 60KT H2 JET THIS AFTERNOON PROVIDING SOME LIFT ACROSS NWRN CORNER OF THE STATE. LOW LEVEL MOISTURE STILL IN PLACE ACROSS MOST OF OUR NORTHCENTRAL AND NORTHEAST ZONES WHERE POTENTIAL FOR ISOLATED STRONG STORMS WILL PERSIST THIS EVENING. WIND RIVER BASIN ON SOUTHERN EDGE OF SHORTWAVE AND WITH MOISTURE GRADUALLY ERODING...WE WILL BE HARD PRESSED TO SEE MUCH ACTION THIS EVENING OUTSIDE OF SOME WIND. ISOLATED STORMS SHOULD STILL ROLL ACROSS FREMONT COUNTY THOUGH WITH A LITTLE MORE ACTION POSSIBLE IN THE WIND RIVERS...ESPECIALLY NORTHERN PORTION. PACNW TROUGH THEN APPROACHES MONDAY WITH DEVELOPING SURFACE LOW OVER SOUTHERN MONTANA. WINDS SHOULD INCREASE IN MOST AREAS TOMORROW AFTERNOON AND CONTINUE INTO THE EVENING. COLD FRONT SHOULD SWEEP ACROSS THE NORTHERN ZONES TOMORROW EVENING AND INTO CENTRAL WYOMING OVERNIGHT...SHIFTING WINDS TO THE NORTH OR NORTHEAST. A FIRE WEATHER WATCH IS POSTED FOR ALL OFF SOUTHWEST AND WEST CENTRAL WYOMING TOMORROW AFTERNOON AND EVENING AS MUCH DRIER AND BREEZY TO LOCALLY WINDY CONDITIONS DEVELOP. DRIER MORE STABLE ARE BEHIND THE COLD FRONT WILL GENERALLY CAP CONVECTION ON TUESDAY. ON WEDNESDAY...SOME MOISTURE MAY TRY AND POOL EAST OF THE DIVIDE BUT IT STILL APPEARS CONVECTION WILL BE LIMITED...IF IT OCCURS AT ALL. ISOLATED THUNDERSTORMS IS ALL IM COMFORTABLE WITH FOR WEDNESDAY AFTERNOON. UPPER RIDGE CONTINUES BUILDING OVER NEVADA DURING THE WEEK AND SEE LITTLE CHANCE OF THUNDERSTORMS THURSDAY OR FRIDAY. ONLY EXCEPTION MAY BE ACROSS THE FAR NORTH AS PASSING SOUTHERN CANADA SHORTWAVE PUSHES ANOTHER COLD FRONT SOUTHWARD LATE IN THE DAY. THIS COULD SET THE STAGE FOR MORE SIGNIFICANT CONVECTION IN DEVELOPING MOIST NORTHWEST FLOW ALOFT NEXT WEEKEND. SURFACE HIGH PUSHES INTO MONTANA WITH MOIST SOUTHEAST SURFACE FLOW AND GOOD DIRECTIONAL SHEAR FOR POTENTIAL HAIL PRODUCING STORMS. ITS STILL A LONG WAY OFF BUT WORTH KEEPING CHANCE POPS FOR DAYS 6 AND 7. .RIW...NONE. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:23 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.